Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 5:54 PM CDT for Starke County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 7, 2021, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
County Starke County, IN
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS83 KIWX 072254
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
654 PM EDT Wed Jul 7 2021
INZ012-013-072345-
Starke-Pulaski-
654 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND STARKE
COUNTIES...
At 654 PM EDT/554 PM CDT/, a strong thunderstorm was located over
North Judson, or 7 miles east of Dunns Bridge, moving east at 25 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Knox, North Judson, Ripley, Lomax, Beardstown, English Lake, Vanmeter
Park, Denham, Brems, Toto, Winona, Bass Lake, San Pierre and Ora.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4125 8691 4127 8687 4127 8682 4128 8679
4132 8674 4133 8674 4134 8673 4136 8654
4107 8652 4114 8692
TIME...MOT...LOC 2254Z 264DEG 21KT 4120 8683
$$
HAIL...0.88IN
WIND...55MPH
MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:36 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 7, 1:36 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 236 PM EDT Wed Jul 7 2021 .SYNOPSIS... Issued at 1247 AM EDT Wed Jul 7 2021 Chances for showers and showers and storms continue into tonight though the chance for severe weather wanes this evening. Another chance for showers and storms exists Thursday especially south of US-24. Then, Friday represents a brief reprieve from the unsettled weather before the rain chances return this weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 229 PM EDT Wed Jul 7 2021 A low pressure system pushes from Illinois into Southern Michigan this afternoon into tonight. Out in the warm sector where our area resides, showers and storms are expected to pop up and boundaries like outflow boundaries or convergent boundaries could serve as foci for them. Effective shear most conducive to sustaining severe thunderstorms appears to reside north of the Toll Road today, but 15- 25 kts of effective shear does look to reside across the area. This combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for mainly pop-up showers and storms this afternoon. Should the area of DCAPE between 800 and 1100 J/kg line with where thunderstorms form that would be conducive to damaging wind gusts. Some moisture is located in the low levels, but PWATs are around seasonably average for this time of year. With all of this in mind, some storms could become strong to severe where the ingredients line up nicely, leaving damaging from wet microbursts and locally heavy rain as the main threats, especially if training storms occur. Weak mid level lapse rates, waning CAPE and minimal flow should allow thunderstorms to dissipate a couple hours after sunset tonight. The still-humid airmass will continue to keep lows in the mid 60s to around 70 degrees, cooler near the lake. The front continues moving into the area during the overnight hours and effectively removes the chance for heavier showers and storms closer to the lake for Thursday and keeps those areas cooler than the last few days. High temps near the lake may struggle to reach 80 degrees where northwest winds bring the cooler air in. A trough pinwheeling in behind the front will help to set off a few more showers and storms on Thursday. The speed that the front makes it through the area will help to determine where the storms form, but feel south of US-24 has the greatest chance to see a thunderstorm. 1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE to work with as well. Similar moisture content resides in the soundings to today so could see more wet microbursts forming in that area. South of the front, expect high temperatures to be cooler than today, but still warm reaching the low to possibly mid 80s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 229 PM EDT Wed Jul 7 2021 Height rises Thursday night signal a change to drier weather for Friday as high pressure comes in. Highs only reach the upper 70s to around 80 degrees with the cooler air around. However, this reprieve is brief and rain enters back into the forecast Friday night and Saturday as a clipper-like system, accompanied by a following high pressure system and attached to the left exit region of the upper jet, moves in. Following this system, another system deepens over IA and IL and tracks into south-central Canada by Monday afternoon. Models continue to advertise only weak to modest CAPE during this period likely limiting coverage and severity of thunderstorms. Increased moisture flux and above normal PWATs along with times of a moist column and large scale lift will contribute to moderate rainfall totals. Even still, models contain lacking consistency on the clipper storm's track and when the most rain falls across the area, Saturday or Sunday. After that system tracks into Canada, the front associated with that system moves through Tuesday, though again, without instability and a much drier atmospheric column, really only a stray shower is possible. Will restrict PoPs on both Tues and Wed to 30 percent at most. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 136 PM EDT Wed Jul 7 2021 Scattered convection is developing this afternoon and will continue into the evening as weak ascent overspreads an increasingly moist and unstable airmass. Brief gusty winds and IFR/MVFR restrictions will be possible with any convection. A cold front then works through or near KSBN by later tonight with low stratus potentially building in. Some fog may also be possible at both sites, but FWA ceilings should stay MVFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Roller LONG TERM...Roller AVIATION...Steinwedel/Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 3:49 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 449 PM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 082100- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 449 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-078-082100- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien-Cass MI- 449 PM EDT Wed Jul 7 2021 /349 PM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Showers and thunderstorms may able to produce gusty winds, locally heavy rain and dangerous lightning into this evening. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-082100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 449 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Showers and thunderstorms are expected to continue into this evening producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A moderate swim risk is expected for Thursday and Friday with waves between 2 and 4 feet as well as developing currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 5:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN TIPPECANOE LAKE 41.33N 85.77W
07/07/2021 M1.67 INCH KOSCIUSKO IN MESONET
MESONET STATION EW1407 5.5 NNE WARSAW.
0603 PM HEAVY RAIN 2 SW HALLOCK 41.51N 84.59W
07/07/2021 M1.02 INCH WILLIAMS OH MESONET
MESONET STATION AS584 BRYAN.
0600 PM HEAVY RAIN 1 ENE LAGRANGE 41.65N 85.40W
07/07/2021 M0.67 INCH LAGRANGE IN MESONET
MESONET STATION AV304 LAGRANGE.
&&Special weather statement, Jul 7, 5:10 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Northern Indiana 610 PM EDT Wed Jul 7 2021 INZ005-006-008-009-016-017-072300- Lagrange-Whitley-Noble-Kosciusko-De Kalb-Elkhart- 610 PM EDT Wed Jul 7 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ELKHART...NOBLE...NORTHERN WHITLEY...WEST CENTRAL DE KALB... NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE COUNTIES... At 610 PM EDT, strong thunderstorms were clustered near North Webster, or 8 miles south of Ligonier, moving northeast at 20 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Auburn, Kendallville, Garrett, Ligonier, Syracuse, Tri-lakes, Avilla, Albion, Milford, Rome City, Topeka, North Webster, Millersburg, Swan, Etna, Wolcottville, Cromwell, Larwill, Corunna and Altona. This includes Interstate 69 in Indiana between mile markers 327 and 331. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4137 8499 4115 8561 4141 8589 4162 8559 TIME...MOT...LOC 2210Z 234DEG 19KT 4134 8560 HAIL...0.50IN WIND...50MPH MCD
Local storm report, Jul 7, 5:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 1 SW GOSHEN 41.57N 85.85W
07/07/2021 E0.83 INCH ELKHART IN COCORAHS
REPORTED VIA TWITTER.
&&
MSLLocal storm report, Jul 7, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 3 SE THE BEND 41.25N 84.48W
07/07/2021 PAULDING OH EMERGENCY MNGR
SEMI PICKED UP AND TOSSED ON SR 24/CR143.
RAILROAD SIGN ALSO BLOWN OVER.
&&
PBMLocal storm report, Jul 7, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD NEY 41.38N 84.52W
07/07/2021 DEFIANCE OH EMERGENCY MNGR
STREETS FLOODED.
&&
PBMSpecial weather statement, Jul 7, 5:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
654 PM EDT Wed Jul 7 2021
INZ012-013-072345-
Starke-Pulaski-
654 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND STARKE
COUNTIES...
At 654 PM EDT/554 PM CDT/, a strong thunderstorm was located over
North Judson, or 7 miles east of Dunns Bridge, moving east at 25 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Knox, North Judson, Ripley, Lomax, Beardstown, English Lake, Vanmeter
Park, Denham, Brems, Toto, Winona, Bass Lake, San Pierre and Ora.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4125 8691 4127 8687 4127 8682 4128 8679
4132 8674 4133 8674 4134 8673 4136 8654
4107 8652 4114 8692
TIME...MOT...LOC 2254Z 264DEG 21KT 4120 8683
HAIL...0.88IN
WIND...55MPH
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:18 AM CDT | Special Weather Statement | IWX | Adams | 27 min |
| Jul 7, 11:40 AM CDT | Special Weather Statement | IWX | Jay | 50 min |
| Jul 7, 11:42 AM CDT | Special Weather Statement | IWX | Steuben | 48 min |
| Jul 7, 12:10 PM CDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Jul 7, 1:23 PM CDT | Special Weather Statement | IWX | LaPorte | 37 min |
| Jul 7, 2:00 PM CDT | Special Weather Statement | IWX | LaGrange | 30 min |
| Jul 7, 2:09 PM CDT | Special Weather Statement | IWX | Noble | 36 min |
| Jul 7, 2:18 PM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 117 min |
| Jul 7, 2:43 PM CDT | Special Weather Statement | IWX | Miami, Wabash | 32 min |
| Jul 7, 3:19 PM CDT | Special Weather Statement | IWX | Fulton | 26 min |
| Jul 7, 3:29 PM CDT | Special Weather Statement | IWX | Whitley | 31 min |
| Jul 7, 3:30 PM CDT | Special Weather Statement | IWX | Elkhart | 45 min |
| Jul 7, 3:41 PM CDT | Special Weather Statement | IWX | Grant, Huntington, Wells | 34 min |
| Jul 7, 3:43 PM CDT | Special Weather Statement | IWX | Miami | 47 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | IWX | Marshall | 35 min |
| Jul 7, 4:29 PM CDT | Special Weather Statement | IWX | Kosciusko, LaGrange | 31 min |
| Jul 7, 4:54 PM CDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jul 7, 5:10 PM CDT | Special Weather Statement | IWX | Noble | 50 min |
| Jul 7, 5:13 PM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Noble, Whitley | 3 hr |
| Jul 7, 6:26 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 49 min |
| Jul 7, 6:56 PM CDT | Special Weather Statement | IWX | Fulton | 49 min |
| Jul 7, 12:28 PM CDT | Special Weather Statement | IWX | Allen | 47 min |
| Jul 7, 12:41 PM CDT | Special Weather Statement | IWX | Van Wert | 34 min |
| Jul 7, 1:11 PM CDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jul 7, 1:15 PM CDT | Areal Flood Advisory | IWX | Allen, Putnam, Van Wert | 2 hr |
| Jul 7, 1:33 PM CDT | Special Weather Statement | IWX | Henry | 27 min |
| Jul 7, 1:43 PM CDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 17 min |
| Jul 7, 3:45 PM CDT | Special Weather Statement | IWX | Williams | 45 min |
| Jul 7, 3:53 PM CDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 52 min |
| Jul 7, 3:57 PM CDT | Special Weather Statement | IWX | Van Wert | 48 min |
| Jul 7, 4:34 PM CDT | Special Weather Statement | IWX | Paulding, Van Wert | 41 min |
| Jul 7, 5:26 PM CDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Paulding, Williams | 3 hr |
| Jul 7, 5:39 PM CDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 22 min |
| Jul 7, 12:15 PM CDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jul 7, 12:49 PM CDT | Special Weather Statement | IWX | Berrien | 26 min |
| Jul 7, 1:31 PM CDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | IWX | Cass | 43 min |
| Jul 7, 2:27 PM CDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 2:57 PM CDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 3:16 PM CDT | Areal Flood Advisory | IWX | Branch, Cass, Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.